iCliniq logo

Ask a Doctor Online Now

HomeAnswersFamily Physicianvitamin b12 deficiencyWhat could be the reason for my headache, dizziness and breathing difficulty?

I have dizziness, headache, and breathing difficulty. Can vitamin B12 deficiency cause this?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Vinodhini J.

Published At December 20, 2020
Reviewed AtJune 30, 2023

Patient's Query

Hello doctor,

I got symptoms of an anxiety attack, fatigue, and exhaustion after my periods. I was very tired, and could not walk properly. I was walking in a zig-zag manner and had balance problems. I used to wake up with a numb arm in the morning, and I was having insomnia and tingling in my arms, fingers, and legs. My family doctor diagnosed these with vitamin B12 deficiency without even testing. But after about ten injections, my symptoms improved, my numbness, tingling, walking problem, and muscle weakness improved. All pains went away, and my sleep came back.

After a few days, I again got muscle fatigue, low BP and weakness, confusion, rapid heartbeat, and anxiety symptoms. I again took a B12 injection, but a day after that injection, I felt worse, with dizziness, shortness of breath, exhaustion, headaches, mental confusion, chest pain, and choking. Then I thought of doing iron tests since I was anemic in childhood, so I thought these symptoms could be low iron.

I did CBC, iron profile, ferritin test. My Hb was normal at 12.4. MCV, MCH, MCHC were low. Serum iron 29, transferrin saturation was 9%, and ferritin 33. So, I again went to a family doctor who gave iron tablets for only ten days. My symptoms improved in two to three weeks. He gave ferrous ascorbate 100 mg. The only symptom that improved were heart palpitations and exhaustion. I could not get up from bed for one week. But after two weeks, my energy improved. Right now, it has been six weeks, I am still taking 150 mg iron tablets, and I still have all those symptoms, but only the frequency of the symptoms has decreased.

I still get chest pain, breathing difficulties if I overexert. After walking for more than five minutes, I still get dizziness, headaches, and slight left side chest pain after a long duration of mental work. Now, I want to know for how many more weeks or months should I take iron tablets? And I felt worse after my last B12 injection. Since then, I have not taken an injection. Do I need to take more b12 injections? As I have already taken B12 injections, but I never got headaches, shortness of breath, dizziness in B12 deficiency. These things I got a day after my last B12 injection. Since then, I am afraid to take more b12 injections. I do not know what to do?

Hello,

Welcome to icliniq.com.

Your attached CBC (complete blood count) report does not show a low hemoglobin level. So, your headache and dizziness plus difficult breathing could not be due to iron deficiency. However, your iron and transferrin saturation are low, so iron tablets can be taken for 20 to 30 days.

You can get checked your B12 level. If it is within the limit, do not worry, and no need to start a B12 injection. If you still have chest pain, dyspnea, and dizziness, then consult a nearby internal medicine specialist doctor for your detailed physical examination. Chest X-ray and EKG (electrocardiography) can be planned for an initial workup.

Kindly let me know your clinical complaints if present now. Sometimes excess anxiety can cause a panic attack in which chest pain and breathing difficulty can occur.

I hope this helps.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Goswami Parth Rajendragiri
Dr. Goswami Parth Rajendragiri

Pathology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Family Physician

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy